MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANN PERCUTANEOUS HOLLOW DRILL BIT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANN PERCUTANEOUS HOLLOW DRILL BIT; MISC ORTHO SURGICAL INSTR
Model Number 03.037.104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the pin from the centering sleeve was broken on the hollow reamer long cannulated when the set was opened to be used for surgery on (b)(6) 2019.The instrument was unusable, an alternative instrument was used which was appropriate for the surgery.No fragments were generated.The procedure was successfully completed with no surgical delay reported.There was no patient consequence.This report is for one (1) 16mm can percutaneous hollow drill bit.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Component part 03.037.004, lot 160236-201 was received.Part 03.037.004, lot 160236-201: manufacturing site: selzach.Supplier: leitner ag.Release to warehouse date: august 29, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was completed: visual inspection identified that the nitinol spring component on the centering attachment sub-assembly is missing.The weld that secured the spring to the body has failed.The relevant drawings were reviewed.No product design issues or discrepancies were observed during this investigation.A relevant dimensional inspection is not possible for the conditions of a failed weld and missing spring.A definitive root cause for the missing spring could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
16MM CANN PERCUTANEOUS HOLLOW DRILL BIT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8573681
Report Number2939274-2019-57772
Device Sequence Number2130821
Product Code LXH
UDI-Device Identifier10886982070531
UDI-Public(01)10886982070531
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.104
Device Catalogue Number03.037.104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1